Ask The Doctor > Questions & Answers > I drank a 500 mg tablet of ciprofloxacin.

I drank a 500 mg tablet of ciprofloxacin.

Patient: Hello. i am 53. i drank a 500 mg tablet of ciprofloxacin. and i seemed to have gotten an allergic reaction. i drank it at 3 am and an hour later i started seeing large bumps around my face and some parts with pus. im not sure what to do and i drank a benadryl but nothing has happened so far.

 

 

Symptoms: Bumps on my face with a stinging feeling

 

 

Images:
I drank a 500 mg tablet of ...-1 I drank a 500 mg tablet of ...-1

Doctor: Hi.Thanks for your query and the pictures.Noted your history of taking Ciprofloxacin 500 mg and developing the edem a and rash on the face and neck as depicted in the pictures you have provided, the bumps on face with a stinging history.Since this has appeared within 1 hour, this has to be taken as a reaction to Ciprofloxacin unless proved otherwise.It is good that you drank Benedryl but has not helped you so far.I would advise you the following:Rush to ER (Emergency Room). This will help to assess the degree of affection/reaction, to confirm the cause and effects, to get additional treatment with steroids and if required subcutaneous Adrenalin as may be required.At the same time they will check for your vitals, blood glucose and blood pressure too.I hope this answer helps you to tide over the crisis,Wishing you all the best.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment